Mississippi, 2006Damaging Wind in Mississippi, March 13, 2006
March 13, 2006 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 13, 2:33 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 13, 2:33 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CST MON MAR 13 2006
.DISCUSSION...
FRONT MOVING EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON.
DEWPOINTS DROP OFF RAPIDLY FROM MID 60S TO AROUND 30 BEHIND THE
FRONT. SPC ISSUED TORNADO WATCH 89 UNTIL 02Z FOR SOUTHEAST PORTION
OF CWA...BUT CONVECTION TRIGGERING WATCH MAY BE OUT OF AREA BY
22Z. A FEW SPRINKLES OVER AR AND MISSOURI BOOTHEEL...ALONG H850
FRONT...WILL PROBABLY DIE BY SUNSET. WILL BE A LAST SECOND CALL
ON POPS AND WATCH STATUS.
&&
.SHORT TERM (THROUGH THURSDAY)...
HIGH PRESSURE MOVES INTO AREA FOR TUESDAY AND WEDNESDAY. COLD AIR
STRATOCUMULUS CLOUDS OVER MISSOURI SHOULD STAY NORTH OF THE AREA.
GOING FORECAST IN THE NEIGHBORHOOD FOR TONIGHT AND TUESDAY...AND
WILL NOT MAKE MAJOR CHANGES. SECOND POST FRONTAL NIGHT USUALLY
COLDER THAN FIRST...AND CURRENT TRENDS FIT THIS. WEDNESDAY AND
WEDNESDAY NIGHT WARM BACK UP TO NEAR OR A LITTLE ABOVE NORMAL WITH
SOUTHERLY WINDS RETURNING AS HIGH MOVES EAST OF THE AREA.
COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. MOISTURE A
LITTLE BIT LIMITED WITH THIS SYSTEM...AND WILL JUST KEEP THE
CHANCE POPS CURRENTLY IN THE FORECAST. FRONTAL PASSAGE AND CLOUD
COVER WILL KEEP TEMPERATURES THURSDAY COOLER THAN WEDNESDAY.
&&
.LONG TERM (AFTER THURSDAY)...
WITH LACK OF CONSISTENCY IN EXTENDED GUIDANCE...WILL NOT MAKE
MAJOR CHANGES IN EXTENDED FOR NOW. WILL...HOWEVER...TRY TO COME
INTO A LITTLE MORE AGREEMENT WITH NEIGHBORING OFFICES WHERE THERE
WER SIGNIFICANT DIFFERENCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 41 60 40 66 / 10 10 10 10
MKL 37 57 35 65 / 10 10 10 10
JBR 36 57 36 63 / 10 10 10 10
TUP 41 60 37 67 / 60 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
In the hours before
Special weather statement, Mar 13, 1:17 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CST MON MAR 13 2006
TNZ054-131945-
HENDERSON TN-
117 PM CST MON MAR 13 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF LEXINGTON AT 117 PM
CST...MOVING NORTHEAST AT 65 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Mar 13, 1:38 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVLocal storm report, Mar 13, 1:58 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 E1.75 INCH HENDERSON TN PUBLIC
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVThunderstorm Wind, Monroe
- When
- March 13, 3:40 PM CST to 3:45 PM CST
- Where
- Monroe County, Prairie
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.800, -88.667
A couple of large trees were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Hawaii, March 13 to 14, 20067 deaths · 1 event
- Tornadoes in Missouri, March 13, 20066 injured · $2.7 million · F3 · 3 events
- Tornadoes in Missouri, March 13, 20061 injured · $800,000 · F3 · 2 events
- High Wind in Michigan, March 13 to 14, 20061 death · 2 injured · 52 kt wind · 12 events
- Strong Wind in Ohio, March 13, 20061 death · 1 event
- Tornado in Missouri, March 13, 20062 injured · F2 · 1 event
- Damaging Winds in Indiana, March 13, 2006$290,000 · 60 kt wind · 4 events
- Strong Wind in Illinois, March 13, 20065 injured · $35,000 · 2 events
- Strong Wind in Wisconsin, March 13, 2006$65,000 · 12 events
- Hail and Damaging Wind in Kentucky, March 13, 2006$75,000 · 2.75 in hail · 9 events
- Tornado in Alabama, March 13, 2006$34,000 · F1 · 1 event
- Flash Flooding in Wisconsin, March 13, 2006$60,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496524.